Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Tivacaytion
Nov 10, 2013

Dear Dr. Holodniy,

Thank you for your help. I was wondering how quickly viral load levels would increase if someone was to go off meds for like a month or so. Right now I'm taking Truvada + Isentress and have had a good response, but the dizziness spells and frequent migraines from the Isentress are REALLY bad, so I talked to my doc about switching to Tivicay.

2/12/13 CD4: 370; CD4%: 29 VL: 143,000 3/20/13 CD4: 300; CD4%: 28; VL: 158,000 (Started Truvada + Isentress) 4/25/13 CD4: 330; CD4%: 28; VL: 9,361 8/1/13 CD4: 449; CD4%: 32; VL: 67 11/1/13 CD4: 467; CD4%: 33; VL: UD

I know it's not a good idea to go on a "medication vacation" so to speak because of running the risk of resistance issues, but these side effects made me consider it. It's probably difficult to say due to individual variation, but would going off the meds for a month could I expect my viral load to soar to my initial viral load levels?

Response from Dr. Holodniy

Yes, your viral load results will likely increase after a month of HIV treatment. Everyone is different, so it is difficult to predict how high the viral load might go. The best time to switch is when the viral load is undetectable.



Previous
slow decline of viral load-should I worry?
Next
CD4 count dropping with stable %ratio

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement